MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 30; HYDROCEPHALUS MANAGEMENT
Model Number FX644T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the valves, but no significant deformations or damage were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operate within the permissible tolerance in their respective relevant positions.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.To make the deposits in the shunt system more visible, they were colored using a staining solution.Results: based on our investigation results, we can determine that the progav 2.0 cannot be adjusted.The visible deposits found in the valve may have led to the functional impairment.Deposits caused by natural substances in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of proteins can impair the integrity of the valve.Based on our investigation results, we cannot detect any functional deviations or other abnormalities in the shuntassistant 2.0.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#: fx644t) was implanted during a procedure performed on unknown.According to the complainant, the shunt system showed an over-drainage.The patient underwent a revision procedure performed on unknown.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 2 years, 5 months, weight: 10 kgs, height: 90 cm, gender: male.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 2.0 30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key18695469
Report Number3004721439-2024-00028
Device Sequence Number17943386
Product Code JXG
UDI-Device Identifier04041906502027
UDI-Public4041906502027
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX644T
Device Catalogue NumberFX644T
Device Lot Number20059185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 MO
Patient SexMale
Patient Weight10 KG